Pharmacy/atenolol or metoprolol
QUESTION: Dear Sir,
I am male/57 Indian and taking Tenoclor 100 ( Atenolol 100 with HCTZ 25 mg ) with Losar 100 and Amlodepine 10 mg. Recently, I went to my internist and when I complained of leg cramps and sole burning, he changed the Tenoclor 100 to Metoprolol 100 ( deleting HCTZ I presume ) I have a problem of uric acid also for which I take febuxostat 40 daily
I started taking Metoprolol 100 but I am not comfortable as I have continuous uneasiness and discomfort. I may add that I have a sinus tachycardia and I have been taking atenolol since 1990.
Kindly guide me whether metoprolol has some additional and beneficial properties as compared to atenolol.
ANSWER: Hi Hemant,
The main change in your therapy is removal of HCTZ which is known to raise blood uric acid concentration. I personally do not favour metoprolol over antenolol, but each physician has his own experience by which he goes, I cannot find fault with that. But tell me has the change reduced your cramps and burning sensation in your feet? Are you diabetic? Please get your blood sugar checked and revert to me.
All the best
[an error occurred while processing this directive]---------- FOLLOW-UP ----------
QUESTION: I forgot to mention that I am diabetic taking Glycomet GP 1 mg twice daily since last one year. But recently due to HbA1c at 6 and FBS 91 PPBS 112, physician reduced to Glycomet GP 1 mg to be taken half twice a day.
Improvement in leg cramps after switching over to new drug but I am not as comfortable as I was with atenolol.
You should ask your doctor to switch you back to atenolol without HCTZ. For your leg cramps I would recommend Vit E 400 mg daily (take Evion 400).
Additionally it looks like that sole burning is due to neuropathy for this I recommend Nurokind OK (it contains 1500 mcg of mecobalamine which is very good for neuropathy.
All the best